Alert archive / Kentucky / Flash Flood Watches in 2016
Flash Flood Watch 2, NWS Louisville, KY
NWS Louisville, KY issued this flash flood watch at Jun 4, 2016, 1:29 PM CDT for 28 counties in Kentucky. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2016, 1:29 PM CDT (18:29 UTC)
- Expired
- Jun 4, 2016, 9:06 PM CDT
- In force
- 8 hr
- Issued by
- NWS Louisville, KY
- Flood severity
- None
All 28 counties
Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Green County, KY, Harrison County, KY, Jessamine County, KY, Lincoln County, KY, Madison County, KY, Marion County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nicholas County, KY, Russell County, KY, Scott County, KY, Taylor County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 98 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.5 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 496 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted.
133 WGUS63 KLMK 041829 FFALMK URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LOUISVILLE KY 229 PM EDT SAT JUN 4 2016 ...FLASH FLOODING POSSIBLE THIS AFTERNOON AND EVENING ACROSS CENTRAL AND EASTERN KENTUCKY... .SHOWERS AND THUNDERSTORMS CONTAINING VERY HEAVY RAINFALL ARE EXPECTED TO MOVE ACROSS THE REGION THIS AFTERNOON AND EVENING. WITH SOIL CONDITIONS GENERALLY SATURATED ALONG AND EAST OF I-65...THE EXPECTED RAINFALL WITH THUNDERSTORMS MAY LEAD TO FLASH FLOODING. KYZ035>037-039>043-046>049-054>057-064>067-073>078-081-082-050400- /O.NEW.KLMK.FF.A.0002.160604T1829Z-160605T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FRANKLIN-SCOTT-HARRISON-ANDERSON-WOODFORD-FAYETTE-BOURBON- NICHOLAS-WASHINGTON-MERCER-JESSAMINE-CLARK-MARION-BOYLE-GARRARD- MADISON-GREEN-TAYLOR-CASEY-LINCOLN-ALLEN-BARREN-MONROE-METCALFE- ADAIR-RUSSELL-CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER... LEBANON...DANVILLE...LANCASTER...RICHMOND...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...SCOTTSVILLE...GLASGOW... TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE... ALBANY 229 PM EDT SAT JUN 4 2016 /129 PM CDT SAT JUN 4 2016/ ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT /11 PM CDT/ TONIGHT... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL KENTUCKY... NORTH CENTRAL KENTUCKY AND SOUTH CENTRAL KENTUCKY...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL KENTUCKY...ANDERSON... BOURBON...BOYLE...CLARK...FAYETTE...FRANKLIN...GARRARD... HARRISON...JESSAMINE...MADISON...MERCER...NICHOLAS...SCOTT AND WOODFORD. IN NORTH CENTRAL KENTUCKY...WASHINGTON. IN SOUTH CENTRAL KENTUCKY...ADAIR...ALLEN...BARREN...CASEY...CLINTON... CUMBERLAND...GREEN...LINCOLN...MARION...METCALFE...MONROE... RUSSELL AND TAYLOR. * UNTIL MIDNIGHT EDT /11 PM CDT/ TONIGHT * SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL WILL MOVE ACROSS THE REGION THIS AFTERNOON AND EVENING. LOCALLY 1 TO 3 INCHES OF RAINFALL WILL OCCUR WITH THESE STORMS. THIS RAINFALL COMBINED WITH RECENT RAINS IN THE LAST FEW DAYS WILL POSE THE RISK FOR FLASH FLOODING IN THE WATCH AREA THROUGH LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ MJ
1 follow-up statement
230 WGUS63 KLMK 050206 FFALMK FLOOD WATCH NATIONAL WEATHER SERVICE LOUISVILLE KY 1006 PM EDT SAT JUN 4 2016 ...FLASH FLOOD THREAT HAS ENDED... .FLASH FLOOD THREAT HAS ENDED. KYZ035>037-039>043-046>049-054>057-064>067-073>078-081-082-050315- /O.CAN.KLMK.FF.A.0002.000000T0000Z-160605T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FRANKLIN-SCOTT-HARRISON-ANDERSON-WOODFORD-FAYETTE-BOURBON- NICHOLAS-WASHINGTON-MERCER-JESSAMINE-CLARK-MARION-BOYLE-GARRARD- MADISON-GREEN-TAYLOR-CASEY-LINCOLN-ALLEN-BARREN-MONROE-METCALFE- ADAIR-RUSSELL-CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER... LEBANON...DANVILLE...LANCASTER...RICHMOND...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...SCOTTSVILLE...GLASGOW... TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE... ALBANY 1006 PM EDT SAT JUN 4 2016 /906 PM CDT SAT JUN 4 2016/ ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL KENTUCKY... NORTH CENTRAL KENTUCKY AND SOUTH CENTRAL KENTUCKY HAS BEEN CANCELLED. THE STORMS CONTAINING HEAVY RAIN HAVE MOVED OFF TO THE EAST OF THE REGION. A FEW ADDITIONAL SHOWERS OR THUNDERSTORMS WILL BE POSSIBLE TONIGHT...BUT THEY ARE NOT EXPECTED TO CAUSE FLASH FLOODING. $$ KJD
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood watch went out at Jun 4, 12:09 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 4, 12:09 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Louisville KY 109 PM EDT SAT JUN 4 2016 ...Updated Aviation Discussion... ...Forecast Update... Issued at 1038 AM EDT Sat Jun 4 2016 Made some slight adjustments to the near term PoP/Wx grids to account for current radar trends. Axis of earlier convection has pushed northeast of the Bluegrass region while dumping 1-2 inches of rainfall. Secondary axis of showers is currently moving in from the southwest and will affect areas, mainly west of I-65 this morning into the early afternoon hours. As we move into the afternoon hours, convection is expected to ramp back up. Early morning model data suggests that our SE/E areas would destabilize first given more insolation due to lesser cloud cover. This appears to be on track this morning given the recent sat trends showing mostly sunny skies east of the US27/127 corridor. By mid-afternoon, mid level jet streak is forecast to develop from TN into SE Ohio. With bulk shear values in the 35-45kt range, combined with about 1000-1500 J/Kg CAPE we will likely see multi-cluster convection develop. While wet-bulb levels remain high, current thinking is that the hail threat would be generally low. The increase in bulk shear could be enough to have some supercellular structures. Given the relatively moist airmass and moist profiles, precipitation loading seems to be a good bet and pulse type cores collapsing would result in locally damaging wind threats. Best time for severe looks to be between 2-8P Eastern and the area at most threat would be east of the I-65 corridor. Speaking of moisture, PW's from area soundings were running in the 1.5 to 1.6 inch range. Model progs suggest this raising a bit this afternoon as deeper slug of moisture pools ahead of approaching mid- level wave. Earlier convection across Bourbon county looked to drop 1-2 inches of rainfall based on radar and MRMS data. Calls to the county resulted in no hydro problems. However, flash flood guidance for our region in the 1/3hr range is 2-3 inches. Given this morning's convection production of rainfall, localized flooding issues will be possible this afternoon. While widespread rainfall is expected this afternoon/eve, confidence on widespread "heavy" rainfall remains low. Will be evaluating convection later this afternoon and collaborating with surrounding offices on the possibility of hoisting a Flash Flood Watch should widespread heavy precipitation develop. Issued at 615 AM EDT Sat Jun 4 2016 Updated near-term precipitation chances based on recent radar trends and latest HRRR guidance guidance which is performing fairly well. Through about 8-9 am EDT there should a minimum in rainfall across central Kentucky and southern Indiana as main axis of showers is now arched across central IL through central IN and OH. Gradually this will fill back in as the next wave lifts north out of TN but for the next few hours chances have been confined to 20 to 30 percent. .SHORT TERM (Now through Sunday)... Issued at 1038 AM EDT Sat Jun 4 2016 Made some slight adjustments to the near term PoP/Wx grids to account for current radar trends. Axis of earlier convection has pushed northeast of the Bluegrass region while dumping 1-2 inches of rainfall. Secondary axis of showers is currently moving in from the southwest and will affect areas, mainly west of I-65 this morning into the early afternoon hours. As we move into the afternoon hours, convection is expected to ramp back up. Early morning model data suggests that our SE/E areas would destabilize first given more insolation due to lesser cloud cover. This appears to be on track this morning given the recent sat trends showing mostly sunny skies east of the US27/127 corridor. By mid-afternoon, mid level jet streak is forecast to develop from TN into SE Ohio. With bulk shear values in the 35-45kt range, combined with about 1000-1500 J/Kg CAPE we will likely see multi-cluster convection develop. While wet-bulb levels remain high, current thinking is that the hail threat would be generally low. The increase in bulk shear could be enough to have some supercellular structures. Given the relatively moist airmass and moist profiles, precipitation loading seems to be a good bet and pulse type cores collapsing would result in locally damaging wind threats. Best time for severe looks to be between 2-8P Eastern and the area at most threat would be east of the I-65 corridor. Speaking of moisture, PW's from area soundings were running in the 1.5 to 1.6 inch range. Model progs suggest this raising a bit this afternoon as deeper slug of moisture pools ahead of approaching mid- level wave. Earlier convection across Bourbon county looked to drop 1-2 inches of rainfall based on radar and MRMS data. Calls to the county resulted in no hydro problems. However, flash flood guidance for our region in the 1/3hr range is 2-3 inches. Given this morning's convection production of rainfall, localized flooding issues will be possible this afternoon. While widespread rainfall is expected this afternoon/eve, confidence on widespread "heavy" rainfall remains low. Will be evaluating convection later this afternoon and collaborating with surrounding offices on the possibility of hoisting a Flash Flood Watch should widespread heavy precipitation develop. Issued at 615 AM EDT Sat Jun 4 2016 Updated near-term precipitation chances based on recent radar trends and latest HRRR guidance guidance which is performing fairly well. Through about 8-9 am EDT there should a minimum in rainfall across central Kentucky and southern Indiana as main axis of showers is now arched across central IL through central IN and OH. Gradually this will fill back in as the next wave lifts north out of TN but for the next few hours chances have been confined to 20 to 30 percent. .LONG TERM (Sunday night through Friday)... Issued at 252 AM EDT Sat Jun 4 2016 The first half of next week will be largely influenced by an upper trough over the Great Lakes and east Coast, which looks to bring the area less humidity and drier conditions overall. A few embedded impulses will pivot through the flow on Monday through Tuesday, and depending on timing during peak heating, could spark a line of showers or storms across southern Indiana. Otherwise, look for mainly dry conditions. Temperatures will average near or slightly below normal for much of the week. Look for highs in the 70s to low 80s most days and morning lows a bit more refreshing in the 50s to low 60s, especially by mid- week. && .AVIATION (18Z TAF Update)... Issued at 105 PM EDT Sat Jun 4 2016 Very moist airmass in place for early June, and with heating seeing storms pop up. Expect the best window at LEX over the next 2-3 hours, with SDF and BWG running through mid to late afternoon. Storm chances will continue after that, but the threat for stronger wind gusts should be limited to the afternoon convection. Brief IFR conditions are possible in the stronger storms. That rain should start to taper off late this evening, but then lower cigs will develop, likely keeping the region IFR to low-end MVFR through mid morning. && .LMK Watches/Warnings/Advisories... KY...NONE. IN...NONE. && Updates........MJ/ZT Short Term.....ZT Long Term......ZT Aviation.......RJS
Hazardous weather outlook, Jun 4, 9:44 AM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1044 AM EDT SAT JUN 4 2016 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-051445- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT- OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD- FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE- GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN- LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL- CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG... BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON... NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA... TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS... CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN... FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 1044 AM EDT SAT JUN 4 2016 /944 AM CDT SAT JUN 4 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING...SOME OF WHICH COULD BE STRONG TO SEVERE. TORRENTIAL RAINFALL LEADING TO LOCALIZED FLASH FLOODING...DAMAGING WINDS...AND CLOUD TO GROUND LIGHTNING ARE THE MAIN THREATS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY. THE MAIN THREATS WITH THESE STORMS WILL BE TORRENTIAL RAINFALL AND GUSTY WINDS. AREAS THAT SEE THE HEAVIEST RAINFALL COULD SEE SOME LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO PASS ALONG SEVERE WEATHER REPORTS LATER THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. ZBT/MJ
In the hours before
Special weather statement, Jun 4, 7:29 AM CDT, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
829 AM EDT SAT JUN 4 2016
KYZ042-043-049-041300-
BOURBON-NICHOLAS-CLARK-
829 AM EDT SAT JUN 4 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN NICHOLAS...SOUTHEASTERN
BOURBON AND NORTH CENTRAL CLARK COUNTIES...
AT 829 AM EDT...A STRONG THUNDERSTORM WAS NEAR PARIS...MOVING EAST AT
25 MPH.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PARIS...CARLISLE...NORTH MIDDLETOWN...MYERS...BLACKS CROSSROADS...
JACKSTOWN...PLUM...MOOREFIELD...SPROUT AND LITTLE ROCK.
LAT...LON 3831 8384 3819 8398 3818 8399 3813 8407
3811 8408 3808 8406 3806 8419 3824 8426
3837 8392 3836 8391 3836 8389 3835 8390
3836 8387 3835 8386 3833 8386 3833 8385
TIME...MOT...LOC 1229Z 251DEG 21KT 3818 8414
RJSSpecial weather statement, Jun 4, 11:15 AM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1215 PM EDT SAT JUN 4 2016
KYZ054-064-065-075>077-081-041700-
METCALF-ADAIR-CUMBERLAND-MONROE-GREEN-MARION-TAYLOR-
1215 PM EDT SAT JUN 4 2016
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
MARION...SOUTHEASTERN GREEN...EASTERN MONROE...EASTERN METCALFE...
WESTERN ADAIR...WESTERN CUMBERLAND AND TAYLOR COUNTIES...
AT 1215 PM EDT/1115 AM CDT/...A CLUSTER OF STRONG THUNDERSTORMS WAS
ALONG A LINE EXTENDING FROM NEAR CAMPBELLSVILLE TO 8 MILES SOUTH OF
EDMONTON TO NEAR RED BOILING SPRINGS...AND MOVING NORTHEAST AT 25
MPH.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CAMPBELLSVILLE...LEBANON...COLUMBIA...TOMPKINSVILLE...GREENSBURG...
EDMONTON...LESLIE...GAMALIEL...SPARKSVILLE AND CEDAR FLATS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.
LAT...LON 3662 8578 3682 8572 3743 8545 3758 8534
3763 8516 3763 8513 3706 8530 3662 8545
TIME...MOT...LOC 1615Z 229DEG 20KT 3739 8541 3686 8567 3648 8579
RJSSpecial weather statement, Jun 4, 12:13 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
113 PM EDT SAT JUN 4 2016
KYZ066-077-078-081-082-041800-
ADAIR-CUMBERLAND-RUSSELL-CASEY-CLINTON-
113 PM EDT SAT JUN 4 2016
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT RUSSELL...
SOUTHEASTERN CASEY...CENTRAL CLINTON...SOUTHEASTERN ADAIR AND EAST
CENTRAL CUMBERLAND COUNTIES...
AT 113 PM EDT/1213 PM CDT/...A CLUSTER OF STRONG THUNDERSTORMS WAS
ALONG A LINE EXTENDING FROM NEAR COLUMBIA TO NEAR JAMESTOWN TO 7
MILES NORTHWEST OF ALBANY...AND MOVING EAST AT 25 MPH.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
LIBERTY...COLUMBIA...JAMESTOWN...RUSSELL SPRINGS...AARON...MONTPELIER...
ROYVILLE...GARLIN...RHEBER AND DUNNVILLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.
LAT...LON 3670 8528 3697 8521 3713 8531 3734 8489
3718 8480 3712 8490 3709 8491 3705 8491
3700 8484 3695 8491 3696 8495 3692 8496
3686 8506 3679 8502 3674 8501
TIME...MOT...LOC 1713Z 248DEG 23KT 3709 8520 3700 8515 3679 8520
RJSSpecial weather statement, Jun 4, 12:34 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
134 PM EDT SAT JUN 4 2016
KYZ048-055-056-066-067-041815-
BOYLE-CASEY-LINCOLN-GARRARD-JESSAMINE-
134 PM EDT SAT JUN 4 2016
...A STRONG THUNDERSTORM WILL AFFECT GARRARD...NORTHEASTERN CASEY...
BOYLE...SOUTH CENTRAL JESSAMINE AND LINCOLN COUNTIES...
AT 134 PM EDT...A STRONG THUNDERSTORM WAS 9 MILES WEST OF STANFORD...
MOVING NORTHEAST AT 30 MPH.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
DANVILLE...STANFORD...LANCASTER...MCCREARY...JUNCTION CITY...CRAB ORCHARD...
HUSTONVILLE...PREACHERSVILLE...PARKSVILLE AND TURNERSVILLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3750 8438 3735 8488 3764 8497 3772 8478
3772 8473 3773 8473 3772 8470 3773 8469
3773 8471 3774 8470 3774 8469 3775 8470
3780 8457
TIME...MOT...LOC 1734Z 243DEG 25KT 3751 8483
RJSSpecial weather statement, Jun 4, 12:59 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
159 PM EDT SAT JUN 4 2016
KYZ041-048-049-057-041845-
FAYETTE-CLARK-MADISON-JESSAMINE-
159 PM EDT SAT JUN 4 2016
...A STRONG THUNDERSTORM WILL AFFECT FAYETTE...NORTHWESTERN
MADISON...JESSAMINE AND SOUTHWESTERN CLARK COUNTIES...
AT 158 PM EDT...A STRONG THUNDERSTORM WAS OVER
NICHOLASVILLE...MOVING NORTHEAST AT 20 MPH.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAYCAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODEDROADWAYS.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEXINGTON...NICHOLASVILLE...FAYETTE MALL...VETERANS PARK...CADENTOWN...U K
ARBORETUM...CARDINAL HILL...DUNBAR HIGH SCHOOL...CHEVY CHASE AND BRYAN
STATION.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.
LAT...LON 3777 8462 3777 8464 3779 8464 3779 8461
3780 8461 3781 8466 3779 8465 3778 8467
3798 8467 3800 8466 3814 8437 3811 8438
3810 8436 3809 8433 3788 8419
TIME...MOT...LOC 1758Z 246DEG 18KT 3791 8454
RJSSpecial weather statement, Jun 4, 1:27 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
227 PM EDT SAT JUN 4 2016
KYZ037-042-043-041915-
BOURBON-HARRISON-NICHOLAS-
227 PM EDT SAT JUN 4 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN NICHOLAS...SOUTHEASTERN
HARRISON AND NORTH CENTRAL BOURBON COUNTIES...
AT 227 PM EDT...A STRONG THUNDERSTORM WAS NEAR CYNTHIANA...MOVING
NORTHEAST AT 15 MPH.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CYNTHIANA...CARLISLE...MILLERSBURG...MORNING GLORY...ELLISVILLE...
COLVILLE...MYERS...VENUS...HOOKTOWN AND HEADQUARTERS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3834 8387 3828 8425 3838 8432 3850 8418
3850 8416 3849 8417 3849 8415 3848 8415
3848 8413 3846 8410 3843 8400 3842 8400
3844 8399 3844 8397 3842 8395 3836 8392
3836 8389 3835 8390 3836 8388
TIME...MOT...LOC 1827Z 238DEG 15KT 3838 8420
RJSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:15 PM CDT | Severe Thunderstorm Warning | LMK | Allen | 30 min |
| Jun 3, 7:21 PM CDT | Areal Flood Advisory | LMK | Allen | 3 hr |
| Jun 3, 9:10 PM CDT | Areal Flood Advisory | LMK | Simpson | 3 hr |
| Jun 4, 7:29 AM CDT | Special Weather Statement | LMK | Bourbon | 31 min |
| Jun 4, 8:24 AM CDT | Areal Flood Advisory | LMK | Bourbon, Nicholas | 3 hr |
| Jun 4, 11:15 AM CDT | Special Weather Statement | LMK | Marion, Metcalfe, Monroe, Taylor | 45 min |
| Jun 4, 11:36 AM CDT | Severe Thunderstorm Warning | LMK | Clinton, Cumberland, Monroe | 39 min |
| Jun 4, 11:38 AM CDT | Severe Thunderstorm Warning | LMK | Adair, Cumberland, Metcalfe, Russell | 37 min |
| Jun 4, 12:13 PM CDT | Special Weather Statement | LMK | Adair, Clinton, Russell | 47 min |
| Jun 4, 12:34 PM CDT | Special Weather Statement | LMK | Boyle, Garrard, Lincoln | 41 min |
| Jun 4, 12:59 PM CDT | Special Weather Statement | LMK | Fayette, Jessamine | 46 min |
| Jun 4, 1:12 PM CDT | Severe Thunderstorm Warning | LMK | Garrard, Lincoln | 33 min |
| Jun 4, 1:27 PM CDT | Special Weather Statement | LMK | Nicholas | 48 min |
| Jun 4, 2:05 PM CDT | Special Weather Statement | LMK | Scott, Woodford | 25 min |
| Jun 4, 2:12 PM CDT | Special Weather Statement | LMK | Clark | 33 min |
| Jun 4, 2:17 PM CDT | Special Weather Statement | LMK | Harrison | 28 min |
| Jun 4, 2:30 PM CDT | Special Weather Statement | LMK | Scott | 30 min |
| Jun 4, 2:55 PM CDT | Special Weather Statement | LMK | Harrison | 35 min |
| Jun 4, 4:08 PM CDT | Special Weather Statement | LMK | Trimble | 52 min |
| Jun 4, 4:13 PM CDT | Special Weather Statement | LMK | Hancock | 32 min |
| Jun 4, 4:35 PM CDT | Special Weather Statement | LMK | Edmonson | 25 min |
| Jun 4, 4:39 PM CDT | Special Weather Statement | LMK | Meade | 36 min |
| Jun 4, 4:44 PM CDT | Special Weather Statement | LMK | Hart | 31 min |
| Jun 4, 4:47 PM CDT | Special Weather Statement | LMK | Henry, Oldham | 28 min |
| Jun 4, 5:02 PM CDT | Special Weather Statement | LMK | Anderson, Spencer | 28 min |
| Jun 4, 5:24 PM CDT | Special Weather Statement | LMK | Cumberland, Monroe | 36 min |
| Jun 4, 5:40 PM CDT | Special Weather Statement | LMK | Anderson, Woodford | 35 min |
| Jun 4, 5:50 PM CDT | Special Weather Statement | LMK | Scott | 40 min |
| Jun 4, 6:14 PM CDT | Special Weather Statement | LMK | Fayette, Woodford | 46 min |
| Jun 4, 6:24 PM CDT | Special Weather Statement | LMK | Harrison | 51 min |
Nearby
Flash Flood Watches in Kentucky, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.